MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 26MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 26MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-5-226
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As the patient who took effect at tha on (b)(6) 2003 repeated dislocation, replaced on the cup side on (b)(6) 2018.When the head was pulled out, the trunnion insertion part of the head was discolored black.Remained the stem as it was.
 
Additional Manufacturer Narrative
An event regarding dislocation of the head and corrosion on the head taper involving a metal head was reported.The event was not confirmed.Method & results: -device evaluation and results: visual inspection was performed on the returned head; damage was observed on the distal surface of the head, consistent with contact against a hard object; taper of the head has debris.Material analysis was performed on the debris that was in the taper which concluded: debris was observed on the taper of the head.Eds showed the head was consistent with astm f1537 alloy and the debris was consistent with an oxide formation, a corrosion product, a stem base alloy and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: no medical records were received for review with a clinical consultant -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the reported event regarding dislocation cannot be confirmed as medical records were not provided for review.Visual inspection was performed on the returned head; damage was observed on the distal surface of the head, consistent with contact against a hard object; taper of the head has debris.Material analysis was performed on the debris that was in the taper which concluded: debris was observed on the taper of the head.Eds showed the head was consistent with astm f1537 alloy and the debris was consistent with an oxide formation, a corrosion product, a stem base alloy and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, histopathology reports and x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
26MM +4 V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8026257
Report Number0002249697-2018-03567
Device Sequence Number11107756
Product Code JDI
UDI-Device Identifier07613327012880
UDI-Public07613327012880
Combination Product (Y/N)N
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2008
Device Catalogue Number6260-5-226
Device Lot Number6596701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;